The Most Common Birth Control Side Effects
Here’s an interesting fact. Last fall, the Huffington Post published an article stating that 2 in 5 women in America do not using any kind of contraception. Although the main cited reason was due to the fact that most women tend to misjudge the likelihood of how often (or easily) they can get pregnant, if you speak to many midwives or doctors who practice natural medicine, they will probably tell you that there’s another reason as well. There are many women who are concerned about the side effects that come with taking birth control. After all, birth control do contain hormones and hormones can alter your body in a myriad of ways.
If you’ve been hearing that birth control has side effects, but you’ve been wondering what some of them are, we have a list of the five that we consider to be the most common below:
Headaches and dizziness. When you first start taking birth control, you may find yourself having a significant amount of headaches or you might feel dizzy or nauseas. That’s usually because your body is adjusting the how the extra dosages of estrogen are affecting you. In most cases, both symptoms will pass but if after a couple of (menstrual) cycles they haven’t, speak with your health care provided about switching to another brand.
Breakthrough bleeding. If you ask a lot of women which birth control side effect irritates them most, it’s probably breakthrough bleeding. This tends to happen to those who get the Depo-Provera shot, are on the Pill or have a birth control implant (such as Implanon). That’s because these are all made with progestin and that can sometimes cause the lining of one’s uterus to slough off a bit in between cycles. If you are on the Pill, one way to possibly avoid this from happening is to make it a point to take your pill at the same time every day.
Breast tenderness. Sometimes being on birth control can cause your body to mimic premenstrual symptoms throughout the entire month. If you are noticing that you have a bit more breast tenderness than normal, this is usually nothing to be concerned about. Of course, if you are worried, you can always schedule an appointment with your doctor to get their professional opinion.
Decreased sex drive. Ironic, is it not, that one side effect of birth control is that you might not want to have sex as much? Yet, this isn’t uncommon for many women. One thing that you can do to “get the spark back” is speak with your doctor about putting you on a birth control pill that is androgenic; one that acts more like testosterone.
Mood swings. Sometimes what’s happening in our lives causes mood swings. Other times, it’s simply hormonally-related. If you are going through major highs and lows and you know that you can’t contribute it to anything like work or personal matters, there’s a pretty good chance that your doctor will recommend that you get on a form of birth control that has no hormones in it such as the IUD ParaGard or condoms. If you’re not familiar with ParaGard you can find out more here at ParaGard.com.